Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 76, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 9, 2010, 4:53 AM CDT for Monroe County, Wapello County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2010, 4:53 AM CDT (09:53 UTC)
- Expired
- Aug 9, 2010, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:10 AM CDT | HEAVY RAIN 4.06 | Albia, IA | MEASURED RAINFALL SINCE 1 AM. STANDING WATER IN YARD WHERE IT HAS NEVER STOOD. |
| Aug 9, 10:00 AM CDT | FLASH FLOOD | 1 Wnw Agency, IA | RESIDENT HAD KNEE DEEP WATER ON HIS PROPERTY THAT RUNS OFF FROM THE FARMLAND NEAR HIS HOME. RESIDENT SAID IT USUALLY IS RETAINED BY THE TERRACES AND TRENCHES IN THE FIELDS BUT THEY COULD NOT KEEP UP WITH HEAVY RAINFALL. FROM NSSL SHAVE. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 307 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3512 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 27.1
The text
As transmitted, in the capitals the NWS used until 2016.
161 WGUS53 KDMX 090953 FFWDMX IAC135-179-091600- /O.NEW.KDMX.FF.W.0076.100809T0953Z-100809T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 453 AM CDT MON AUG 9 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL IOWA... WAPELLO COUNTY IN SOUTHEAST IOWA... * UNTIL 1100 AM CDT * AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING OVER 2 INCHES OF RAIN IN AN HOUR. * FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OTTUMWA...ALBIA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218 $$ ZOGG
3 follow-up statements
518 WGUS73 KDMX 091225 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 725 AM CDT MON AUG 9 2010 IAC135-179-091600- /O.CON.KDMX.FF.W.0076.000000T0000Z-100809T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE IA-WAPELLO IA- 725 AM CDT MON AUG 9 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO AND MONROE COUNTIES UNTIL 1100 AM CDT... AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD EXITED THE WARNED AREA. RAINFALL ESTIMATES IN THE WARNED AREA AS AS HIGH AS 2.5 TO 3.5 INCHES. FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...OTTUMWA...ALBIA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218 $$ ZOGG
898 WGUS73 KDMX 091504 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1004 AM CDT MON AUG 9 2010 IAC135-179-091600- /O.CON.KDMX.FF.W.0076.000000T0000Z-100809T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE IA-WAPELLO IA- 1004 AM CDT MON AUG 9 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO AND MONROE COUNTIES UNTIL 1100 AM CDT... AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF 2 TO AS MUCH AS 4 INCHES OF RAIN HAS FALLEN OVER THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... OTTUMWA...ALBIA AND ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218 $$
850 WGUS73 KDMX 091552 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1052 AM CDT MON AUG 9 2010 IAC135-179-091606- /O.EXP.KDMX.FF.W.0076.000000T0000Z-100809T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE IA-WAPELLO IA- 1052 AM CDT MON AUG 9 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAPELLO AND MONROE COUNTIES WILL BE ALLOWED TO EXPIRE AT 1100 AM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. HOWEVER...NUMEROUS ROADS REMAIN FLOODED DUE TO STANDING WATER. A FLOOD WARNING WILL BE ISSUED SHORTLY ADDRESSING THIS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4090 9310 4116 9309 4116 9218 4090 9218 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:38 AM CDT, 15 minutes earlier.
Area forecast discussion, Aug 9, 4:38 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 438 AM CDT MON AUG 9 2010 .UPDATE AVIATION DISCUSSION 09/12Z... .SHORT TERM /TODAY/... AT LEAST A COUPLE OF SFC BOUNDARIES AND THIS VERY HUMID AIRMASS WILL MEAN AN ACTIVE DAY NO DOUBT. CURRENT MCS THAT JUST WILL NOT QUIT...FEEDING OFF LOW LEVEL JET AND UPPER LEVEL WAVE SHOULD GRADUALLY DIMINISH OR PUSH OFF TO THE EAST. FLASH FLOOD THREAT CONTINUES AND HAVE EXPANDED THE WATCH FARTHER EAST THROUGH MID MORNING. MULTIPLE OUTFLOW BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY LINGERING THROUGH CENTRAL IOWA WILL BE THE FOCUS FOR ADDITIONAL DEVELOPMENT ESPECIALLY THIS AFTERNOON AS AIRMASS BECOMES VERY UNSTABLE AGAIN. THERE IS THE RISK FOR SEVERE WEATHER...WITH REALLY ANYTHING POSSIBLE...EVEN A TORNADO THREAT GIVEN BOUNDARY INTERACTIONS. EXCESSIVE HEAT WARNING STILL IN EFFECT FOR FAR SOUTHWESTERN COUNTIES AND ALSO ADDED A HEAT ADVISORY FOR SOUTHERN COUNTIES. AM SOMEWHAT CONCERNED ABOUT THE CLOUD COVER EARLY IN THE DAY POSSIBLY LIMITING THE WARMUP...BUT ODDS ARE THE FARTHER SOUTH AND WEST YOU ARE...THE MORE LIKLEY TO SEE MORE SUNSHINE. DEWPOINTS WILL ONCE AGAIN REBOUND INTO THE UPPER 70S TO LOWER 80S...MAKING FOR THE OPPRESSIVE CONDITIONS. .LONG TERM /TONIGHT THROUGH SUNDAY/... EXPECT MORE OF THE SAME THROUGH AT LEAST WEDNESDAY. MAINLY NIGHT AND MORNING THUNDERSTORM COMPLEXES RIDING UP AND OVER UPPER LEVEL RIDGE AXIS. THE MOST LIKELY TRACK WILL ALLOW FOR THESE STORMS TO AFFECT MAINLY THE NORTH AND EAST HALVES OF CENTRAL IOWA. SO FARTHER SOUTHWEST...THE OPPRESSIVE HEAT WILL LIKELY CONTINUE. ADDITIONAL HEAT WARNINGS OR ADVISORIES WILL LIKELY BE ISSUED LATER TODAY FOR ADDITIONAL DAYS THIS WEEK. THE ONLY LIMITING FACTOR WILL BE POTENTIAL FOR LINGERING MORNING RAIN OR DEBRIS CLOUDS THAT KEEP US COOLER THAN PREDICTED. RIDGE AMPLIFIES OVER THE REGION THURSDAY ENOUGH TO PROBABLY KEEP US DRY...BUT A MORE SIGNIFICANT UPPER LEVEL TROUGH LOOKS POISED TO SWING THROUGH OUR REGION FRIDAY NIGHT...WITH FORCING FOR MORE SHOWERS/STORMS ARRIVING AS EARLY AS THURSDAY NIGHT. && .AVIATION...09/12Z STORMS WHICH PUSHED THROUGH CENTRAL IOWA OVER NIGHT WILL CONTINUE TO PUSH EASTWARD...AFFECTING KALO AND KOTM EARLY IN THE PERIOD. CEILINGS WILL REMAIN VFR THROUGH THE EARLY AFTERNOON...HOWEVER ANOTHER ROUND OF STORMS IS POSSIBLE AFTER 18Z AS INSTABILITY REDEVELOPS ACROSS THE REGION. HAVE PUSHED TIMING BACK A BIT FROM PREVIOUS FORECAST TO ALLOW THE ATMOSPHERE TO RECOVER AND DUE TO UNCERTAINTY. OVERNIGHT CONVECTION IS ONCE AGAIN POSSIBLE...AND HAVE TRENDED TOWARDS THIS WITH THE TAFS. HAVE LEFT VSBYS LOWER THROUGH 12Z ALLOWING FOR FOG DEVELOPMENT. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAIR- ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC-TAYLOR- UNION. FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BOONE-CALHOUN- HAMILTON-JASPER-MAHASKA-MARION-MARSHALL-POCAHONTAS-POLK- POWESHIEK-STORY-TAMA-WARREN-WEBSTER. HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MONROE-WAPELLO- WAYNE. && SHORT TERM...MOYER LONG TERM...MOYER AVIATION...AW
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SUN AUG 8 2010 IAZ033-044-045-057-058-070-071-092215- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ081-082-092-093-092215- ADAMS-UNION-TAYLOR-RINGGOLD- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY RAIN IS ALSO POSSIBLE. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ023-034>036-046>049-059>061-072-073-092215- POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL- DALLAS-POLK-JASPER-MADISON-WARREN- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAT INDICES WILL FALL BELOW 100 BY LATE EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH MID WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS FROM TIME TO TIME. IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097- 092215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE. HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY 20...AND FROM TIME TO TIME THROUGH THE WEEK. REV
In the hours before
Local storm report, Aug 9, 4:24 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
424 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HEAVY RAIN 5 N CARROLL AIRPORT 42.12N 94.78W
08/09/2010 M2.30 INCH CARROLL IA TRAINED SPOTTER
RAINAFLL TOTAL FROM OVERNIGHT.
&&
AWLocal storm report, Aug 9, 4:43 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM FLASH FLOOD AMES 42.02N 93.63W
08/09/2010 STORY IA LAW ENFORCEMENT
AIRPORT ROAD IS CLOSED FROM RIVERSIDE TO NORTH LOOP DUE
TO WATER OVER THE ROAD.
&&
RVACHALELocal storm report, Aug 9, 4:44 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM FLASH FLOOD AMES 42.02N 93.63W
08/09/2010 STORY IA LAW ENFORCEMENT
STORY COUNTY SHERIFF REPORTS HIGHWAY 69 IS CLOSED FROM
AMES SOUTH TO MILE MARKER 111 DUE TO FLOODING WATERS OVER
THE ROAD.
&&
RVACHALELocal storm report, Aug 9, 4:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM FLASH FLOOD 1 N MAXWELL 41.91N 93.40W
08/09/2010 STORY IA LAW ENFORCEMENT
STORY COUNTY SHERIFF REPORTS WATER OVER THE ROAD ON
COUNTY HIGHWAY S27 JUST NORTH OF MAXWELL...NEAR THE
ROLLING HILLS MOBILE HOME PARK.
&&
RVACHALELocal storm report, Aug 9, 4:49 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
449 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM FLASH FLOOD DES MOINES 41.58N 93.62W
08/09/2010 POLK IA EMERGENCY MNGR
POLK COUNTY REPORTS FLASH FLOODING AT 4300 BLOCK OF
FAIRVIEW NEAR DEAN AVENUE. FLOOD WATERS WASHED AWAY
RAILROAD TRACKS CAUSING A TRAIN DERAILMENT.
&&
RVACHALELocal storm report, Aug 9, 4:52 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HEAVY RAIN 6 ENE STORY CITY 42.22N 93.49W
08/09/2010 M2.60 INCH HAMILTON IA TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL.
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 62 min |
| Aug 8, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Pocahontas, Webster | 62 min |
| Aug 8, 8:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 63 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 60 min |
| Aug 8, 9:36 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 54 min |
| Aug 8, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 52 min |
| Aug 8, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marshall, Polk, Story | 57 min |
| Aug 8, 9:50 PM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Palo Alto, Winnebago | 2 hr |
| Aug 8, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 13 min |
| Aug 8, 10:04 PM CDT | Flash Flood Warning | DMX | Carroll, Crawford, Greene | 6 hr |
| Aug 8, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 44 min |
| Aug 8, 10:17 PM CDT | Flash Flood Warning | DMX | Emmet, Palo Alto | 95 min |
| Aug 8, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 27 min |
| Aug 8, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 55 min |
| Aug 8, 10:40 PM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 6 hr |
| Aug 8, 10:41 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin | 64 min |
| Aug 8, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Aug 8, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 50 min |
| Aug 8, 11:12 PM CDT | Flash Flood Warning | DMX | Jasper, Polk | 6 hr |
| Aug 9, 12:50 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Aug 9, 12:55 AM CDT | River Flood Warning | DMX | Dallas, Polk | 13 hr |
| Aug 9, 1:21 AM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 9, 1:42 AM CDT | Flash Flood Warning | DMX | Calhoun, Greene, Sac | 4 hr |
| Aug 9, 1:58 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 9, 1:59 AM CDT | Flash Flood Warning | DMX | Boone, Greene, Hamilton, Webster | 5 hr |
| Aug 9, 2:35 AM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Jasper, Marshall, Story | 6 hr |
| Aug 9, 3:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 6 hr |
| Aug 9, 3:59 AM CDT | Heat Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more | 14 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Mahaska | 16 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Aug 9, 4:54 AM CDT | Areal Flood Warning | DMX | Jasper, Polk | 12 hr |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Polk, Story | 5 days |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Story | 14 hr |
| Aug 9, 6:39 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 39 hr |
| Aug 9, 8:44 AM CDT | Areal Flood Warning | DMX | Story | 12 hr |
| Aug 9, 10:00 AM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Warning | DMX | Monroe, Wapello | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.